Citation: S. Johnson. "I Just Didn't Feel: An Experience with Phenytoin (exp21679)". Erowid.org. Mar 7, 2003. erowid.org/exp/21679
After a craniotomy for a brain tumor, my neurosurgeon prescribed dilantin to prevent seizures. I had no serious documented side-effects, but I was on the medication for less than 6 mo.
I asked my doctor to wean me off of dilantin because of the effects on my emotions (or lack of). I essentially felt nothing. I couldn't feel happy, I couldn't feel sad. There was no anxiety, joy, fear, contentment, nothing. Sex didn't even feel.
I didn't feel bad. I just didn't feel.
A week or so after being off the drug I was back to normal.
Feeling bad, sad, anxious, etc. is better than feeling nothing.
COPYRIGHTS: All reports are copyright Erowid and you agree not to download or analyze the report data without contacting Erowid Center and receiving permission first.
Experience Reports are the writings and opinions of the individual authors who submit them.
Some of the activities described are dangerous and/or illegal and none are recommended by Erowid Center.